Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 110, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 30, 2002, 9:44 AM CDT for Stone County, Arkansas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2002, 9:44 AM CDT (14:44 UTC)
- Expired
- Apr 30, 2002, 10:00 AM CDT
- In force
- 16 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Stone County, AR
The radar
The Little Rock radar (KLZK), 114 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 9:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -440 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 9:32 AM CDT, 12 minutes earlier.
Area forecast discussion, Apr 30, 9:32 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 932 AM CDT TUE APR 30 2002 A COMPLEX SYSTEM CONTINUES TO DEVELOP. FCSTID = 38 .LZK...NONE.
In the hours before
Special weather statement, Apr 30, 5:00 AM CDT, 4 hours 44 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE APR 30 2002 ...SLIGHT RISK OF SEVERE WEATHER TODAY OVER MUCH OF ARKANSAS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MUCH OF ARKANSAS TODAY. A STATIONARY FRONTAL BOUNDARY WAS LOCATED ACROSS SOUTHERN ARKANSAS THIS MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF THE FRONT THROUGH THIS AFTERNOON. AS THE FRONT LIFTS NORTHWARD TODAY...THESE STORMS ARE FORECAST TO INCREASE IN COVERAGE AND INTENSITY AND SPREAD ACROSS CENTRAL AND NORTHERN ARKANSAS. SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS MAY NEED TO BE ACTIVATED OVER MUCH OF THE STATE LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:08 AM CDT | Severe Thunderstorm Warning | LZK | Pike | 37 min |
| Apr 30, 6:09 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 21 min |
| Apr 30, 8:07 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 13 min |
| Apr 30, 8:15 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 45 min |
| Apr 30, 8:32 AM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 28 min |
| Apr 30, 9:21 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 24 min |
| Apr 30, 10:55 AM CDT | Severe Thunderstorm Warning | LZK | Fulton | 35 min |
| Apr 30, 10:58 AM CDT | Severe Thunderstorm Warning | LZK | Fulton | 32 min |
| Apr 30, 10:59 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 31 min |
| Apr 30, 11:03 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 27 min |
| Apr 30, 11:26 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 34 min |
| Apr 30, 11:28 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 32 min |
| Apr 30, 11:47 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 43 min |
| Apr 30, 12:02 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 13 min |
| Apr 30, 12:06 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 39 min |
| Apr 30, 12:25 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 20 min |
| Apr 30, 12:30 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 45 min |
| Apr 30, 1:04 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Stone | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.